Pennsylvania, 2025

High Wind in Pennsylvania, December 19, 2025

December 19, 2025 · NWS PHI · 7 events in 6 counties and zones

A powerful cold front brought strong winds to eastern Pennsylvania on the afternoon and evening of December 19, 2025.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A powerful cold front brought strong winds to eastern Pennsylvania on the afternoon and evening of December 19, 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 19, 2:28 PM EST, 7 minutes earlier.

Area forecast discussion, Dec 19, 2:28 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
228 PM EST Fri Dec 19 2025

.SYNOPSIS...
Strong winds continue into tonight in the wake of a cold front
as high pressure starts to approach from the west.
High pressure will move offshore of the Virginia and North
Carolina coasts Saturday into Saturday night. A couple of dry
cold fronts are expected to move across the area Sunday and
early Monday, followed briefly by high pressure later Monday. A
warm front and subsequent cold front is then forecast to move
across the area around Tuesday into early Wednesday, followed
briefly by high pressure late Wednesday. A pair of weak
disturbances could then affect the area for the end of next
week.

&&

.NEAR TERM /THROUGH SATURDAY/...
210 PM...As of this time, the initial cold front with its
associated band of showers has moved offshore but there is a
secondary cold front with another squall line of showers that
will be moving through the area west to east within the next
couple hours. This line has already produced winds over 60 mph
at Harrisburg and will have the potential to do the same over
eastern PA into NJ and northern Delmarva. We already have an
area wide Wind Advisory in effect for our whole area until 1 AM
for west winds generally gusting 40 to 50 mph as even this will
likely be enough to produce some tree damage and power outages.
But any areas that see winds to 60 mph with this squall line
will have the potential to see more significant damage.

The very strongest of the winds (gusts of 55-60+ mph) should be
diminished by early this evening but widespread gusts of 40 to 50
mph will continue for several more hours along with falling
temperatures in the strong cold advection. The good news is that
there should be enough time between the rain ending and temperatures
hitting freezing to preclude any significant flash freeze type
issues. That said, any lingering areas of standing water will freeze
over creating at least some localized icy conditions. Temperatures
should reach freezing by early this evening in our N/W zones and by
around midnight or so near the coast.

West winds diminish to around 10-15 mph overnight as skies clear and
lows dip down into the 20s.

High pressure crests just to our south as we head into Saturday and
this will result in a mix of sun and clouds with highs generally
ranging from the low to mid 30s north to the low 40s south. West
winds will be west shifting to SW at around 5 to 10 mph or so by
afternoon and then to southerly by early evening.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
High pressure will continue moving away Saturday night as a cold
front approaches from the northwest. This front looks pretty bone
dry as forcing aloft will remain well north in southern Canada while
the moisture tapped from the Gulf will be essentially nil. Clouds
will increase and winds will stay a bit elevated overnight, but
that's about it. Lows 20s north, 30s central and southern locales.

The aforementioned cold front moves through early Sunday, with a
gusty northwest wind developing. We'll likely see gusts of 25-30 mph
during the day with the cold advection behind the front. That said,
it actually looks a little milder than Saturday, with highs
rebounding into the 40s thanks to better mixing and the warm
advection preceding the front itself. A few wraparound snow showers
or flurries may make their way into the Poconos, but overall dry
conditions should prevail.

Northwest winds continue with cold advection on Sunday night as high
pressure very slowly builds eastward from the Ohio Valley. Could
still be some flurries in the Poconos, but otherwise dry. Lows drop
substantially from Saturday night, with teens Poconos and low-mid
20s elsewhere.

The aforementioned high moves right across the region or just to the
south on Monday, with lighter winds. This should also allow for some
sunshine, but with the cold advection preceding it, highs will be
notably cooler, with 30s for most of the region.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Another system will approach from the west Monday night, crossing
the region on Tuesday. This will bring an increasing risk of precip
as it passes, with the highest chance being Tuesday morning. With
the antecedent cold air mass in place, if precip arrives early it
could be wintry, but right now odds of that are less than 50
percent. Most likely precip holds off until temps have warmed up
across most of the region courtesy of the southerly flow ahead of
the system, which means precip is more likely than not rain for
most. Lows Monday night will be in the 20s for most, but should warm
to the low 40s as the system crosses the area on Tuesday.

This system has little if any cold air behind it... in fact, temps
show moderation. Thus, lows Tuesday night stay in the 30s for most,
with highs again in the 40s for Wednesday (Christmas Eve) as another
high pressure moves in from the west, this one being more Pacific in
origin and weaker than its predecessor.

Mostly clear skies and light winds under said high may allow for
some radiational cooling Wednesday (Christmas Eve) night, but a very
weak disturbance may bring clouds or even a little light precip for
Thursday (Christmas Day) itself. Overall however, the moderating
trend will continue, with highs likely approaching or even possibly
exceeding 50.

Uncertainty is still pretty high for Friday (Boxing Day), with
questions regarding the speed of passing upper level impulses, but
the main theme is mild... with highs likely 50s much of the region
and possibly 60+ from Philly south. The main question is whether its
accompanied by showers or not.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

This afternoon...Mainly VFR except brief restrictions possible
as another line of showers moves through west to east during
roughly the 2 to 4 PM timeframe. Along this line, some wind
gusts in excess of 40 knots will be possible. Otherwise expect
west winds generally around 15 to 20 gusting 35 to 40 knots.
Moderate confidence overall.

Tonight...VFR conditions expected. Gusty west winds 15 to 20
gusting 30-35 knots early. Winds/gusts should diminish through
the late evening into the overnight down to around 10 knots or
so by morning. Moderate confidence.

Saturday...VFR. West winds around 5 to 10 knots shifting to SW
in the afternoon and eventually south by evening. High
confidence.

Outlook...

Saturday night through Monday...VFR likely prevails.

Monday night into Tuesday...Sub-VFR possible due to a chance of rain
or snow.

&&

.MARINE...
A Gale Warning remains in effect for all our waters until 1 AM.
A bit of a lull early this afternoon but west winds ramp up
again later this afternoon into this evening to 30 to 35 gusting
40 to 45 knots. Winds then diminish overnight and should be down
to around 15 to 20 knots by Saturday morning.

Seas around 10 feet this afternoon will diminish tonight but may
not get below Small Craft Advisory levels until around late
morning Saturday.

Outlook...

Saturday night through Sunday night...Small Craft Advisory
conditions likely develop Saturday night and continue into Sunday
night as another cold front approaches and then passes through the
region.

Monday through Monday night...High pressure passing overhead likely
results in sub-SCA conditions.

Tuesday...Another cold front approaching the region brings a return
of SCA conditions, with a small risk of gales after the front
passes.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 1 AM EST Saturday for PAZ054-055-060>062-
     070-071-101>106.
NJ...Wind Advisory until 1 AM EST Saturday for NJZ001-007>010-
     012>027.
DE...Wind Advisory until 1 AM EST Saturday for DEZ001>004.
MD...Wind Advisory until 1 AM EST Saturday for MDZ012-015-019-020.
MARINE...Gale Warning until 1 AM EST Saturday for ANZ430-431-450>455.

&&

SYNOPSIS...RCM
NEAR TERM...Fitzsimmons
SHORT TERM...RCM
LONG TERM...RCM
AVIATION...Fitzsimmons/RCM
MARINE...Fitzsimmons/RCM
Hazardous weather outlook, Dec 19, 5:05 AM EST, 9 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
505 AM EST Fri Dec 19 2025

MDZ012-015-019-020-201015-
Kent MD-Queen Annes-Talbot-Caroline-
505 AM EST Fri Dec 19 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY...

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Hoeflich

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 high wind. Local standard time, as filed.

High Wind, Lehigh

When
December 19, 2:35 PM EST
Where
Lehigh forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

The AWOS at Queen City Airport reported a wind gust of 62 mph.

High Wind, Delaware

When
December 19, 2:35 PM EST
Where
Delaware forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

The ASOS at Philadelphia International Airport reported a wind gust of 62 mph.

High Wind, Monroe

When
December 19, 2:46 PM EST
Where
Monroe forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

The ASOS at Pocono Mountains Regional Airport reported a wind gust of 58 mph.

High Wind, Philadelphia

When
December 19, 2:47 PM EST
Where
Philadelphia forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

The ASOS at Philadelphia Northeast Airport reported a wind gust of 59 mph.

High Wind, Northampton

When
December 19, 2:50 PM EST
Where
Northampton forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

A trained spotter in Forks Township reported a wind gust of 63 mph.

High Wind, Northampton

When
December 19, 5:49 PM EST
Where
Northampton forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

The ASOS at Lehigh Valley International Airport reported a wind gust of 58 mph.

High Wind, Western Chester

When
December 19, 9:42 PM EST
Where
Western Chester forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

A home weather station in Glenmoore reported a wind gust of 62 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2025Every state in 2025This day in weather historyWarnings in Pennsylvania, December 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1301914, 1301919, 1301916, 1301921, 1301917, 1301915, 1301913.